MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SPECTRA WAVEWRITER?; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION SPECTRA WAVEWRITER?; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-1160
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Charging Problem (2892); Wireless Communication Problem (3283)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patients implantable pulse generator (ipg) had difficulty communicating with the remote control.It was also noted that the ipg would not hold a charge.The patient underwent an ipg replacement procedure and was doing well postoperatively.
 
Additional Manufacturer Narrative
Correction to the initial mdr in blocks b5 and h6.
 
Event or Problem Description
It was reported that the patient underwent an implantable pulse generator (ipg) replacement procedure due to charging difficulty and communication issues.Troubleshooting was performed but was not successful.The patient experienced a loss of stimulation as a result of the ipg no longer functioning.The patient is doing well postoperatively after the explant procedure.The explanted device will not be returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to the initial mdr in blocks b5 and h6.Investigation results the device was not returned for analysis; therefore, a technical analysis could not be performed.Good faith effort attempts were made to try and retrieve the device, however response was not received.Device history record it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Investigation conclusion based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
SPECTRA WAVEWRITER?
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key20457080
Report Number3006630150-2024-06979
Device Sequence Number8856102
Product Code LGW
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/07/2021
Device Model NumberSC-1160
Device Catalogue NumberSC-1160
Device Lot Number348201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer04/12/2026
04/16/2026
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date04/16/2026
05/11/2026
Date Device Manufactured01/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale